Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 42, NWS Binghamton, NY

August 11, 2000Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 11, 2000, 8:07 PM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 11, 2000, 8:07 PM EDT (00:07 UTC)
Expired
Aug 11, 2000, 11:00 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sullivan County, NY

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 120013
FFWBGM
NYC105-120300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
807 PM EDT FRI AUG 11 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK.

* UNTIL 1100 PM EDT.

* AT 800 PM EDT...DOPPLER RADAR INDICATED UP TO 4 INCHES OF RAIN HAS
  FALLEN THIS AFTERNOON IN EXTREME SOUTHEAST SULLIVAN COUNTY. WHILE
  THE VERY HEAVY RAIN HAS MOVED OUT OF THE AREA...SCATTERED SHOWERS
  AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS
  EVENING. ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF AN INCH ARE
  EXPECTED.

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF STREAMS AND 
CREEKS AS WELL AS CULVERTS AND POOR DRAINAGE AREAS IN MAMAKATING 
TOWNSHIP INCLUDING THE VILLAGES OF WURTSBORO AND BLOOMINGBURG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWGAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. 

LAT...LON 4162 7460 4146 7449 4184 7313 4224 7341

$$

WALDSTREICHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:10 PM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Aug 11, 2:10 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
210 PM EDT FRI AUG 11 2000

SOME DIFFS IN THE MDLS W/RESPECT TO THE EVOLUTION OF THE CUTOFF BUT
IT ALL ADDS UP TO "LESS THAN ACCEPTABLE" WEATHER FOR THIS TIME OF
YEAR. ETA/NGM SEEM TO PAINT A GLOOMIER PICTURE FOR TMRW WITH SLOWER
SWD MVMNT OF THE CUTOFF AND ITS DEEPER MSTR. AVN IS STRONGER WITH
THE 2NDRY VORT MAX AND A LTL FURTHER S AND W WITH THE DVLPNG
CUTOFF...AND ITS ALSO FASTER IN DROPPING THE UPR LOW AND THE DEEPER
MSTR SOUTH ON SATURDAY. IF THE AVN VERIFIES THEN PCPN WOULD BE MORE
OF A SCT NATURE AND SUNDAY WOULD BE DECENT FOR MUCH OF THE BGM CWA
(WITH PSBL XCPTN OF NE PA). BASED ON WATER VAPOR AND TRENDS FROM THE
RUC THINK THE AVN MAY HAVE THE RIGHT IDEA BUT ATTM WILL GO WITH A
BLEND OF THE MDLS THIS PCKG.

WDSPRD BKN CONVECTION ACRS THE RGN ATTM. SOME AMTS OF 1-2 INCHES
WITH SLOW MOVG CELLS AND WE'RE NOW GETTING SOME PEA SIZE HAIL RPTS.
XPCT EVOLUTION TO MORE STRATIFORM -SHRA AS THE EVNG WEARS ON BUT
STILL CAN'T RULE OUT WDLY SCT TSTMS WITH COLD POOL MOVG IN ALOFT. 2ND
VORT MAX RSPNSBL FOR THE DVLPNG CUTOFF AND A NICE 500 MB COLD POOL
WILL BE MOVG INTO THE RGN OVERNGT. BEST DYNAMICS AND UPR LVL
DIVERGENCE APPEAR TO BE EAST/NORTHEAST OF THE DVLPNG UPR LOW. WILL
RESTRICT CHC POPS TO FAR WRN ZONES WITH LIKELY ELSEWHERE. THINK THAT
MOST OF THE AREA WILL SEE SOME RAIN TMRW...SPCLY ERN ZONES. COULD
ALSO SEE SOME AFTN TSTMS SPCLY NE PA WHERE INSTAB WILL BE GREATEST.
WAS TEMPTED TO GO WITH CAT POPS ERN ZONES BUT WILL KEEP LIKELY
WORDING. AS FOR TEMPS WILL PRBLY GO BLO GUIDANCE WHICH GIVES MAXES
GNRLY IN THE L/M70S. THINK A70 OR EVEN U60S IS MORE LIKELY WITH
EXPECTATION OF CLDS AND FAIRLY WDSPRD PCPN SPCLY ERN ZONES.

WILL BEGIN TO LOWER THE POPS TMRW NGT. DRIER AND MORE STABLE AIR
TRIES TO WORK INTO NW ZONES ON SUNDAY BETWEEN SYSTEMS. WILL KEEP
THIS AREA DRY BUT KEEP CHC POPS FOR SE SXNS. XTNDD FCST...MDLS STILL
SUGGESTING A CHC FOR -SHRA OVER FAR ERN ZONES ON MONDAY BUT WILL
KEEP IT DRY FOR NOW. DIFFS ON THE TIMING FOR NEXT FROPA BUT BLEND OF
MDLS SUGGESTS CDFNT PASING THRU THE RGN EITHER TUES NIGHT OR ERLY
WED. CHC FOR SHRA/TSRA LATE TUES INTO WED.

.BGM...NONE.

BRADY

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:01 AM EDTFlash Flood WarningBGMSullivan3 hr
Aug 12, 12:00 PM EDTFlash Flood WarningBGMSullivan2 hr
Aug 12, 2:05 PM EDTFlash Flood WarningBGMSullivan4 hr
Aug 12, 6:00 PM EDTFlash Flood WarningBGMSullivan4 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.